Alert archive / Minnesota / Winter Weather Advisories in 2011
Winter Weather Advisory 38, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Nov 8, 2011, 3:48 AM CST for Freeborn County, Goodhue County, Steele County, Minnesota; Barron County, Pierce County, Saint Croix County, Wisconsin. It took effect at Nov 8, 2011, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 8, 2011, 3:48 AM CST (09:48 UTC)
- In effect from
- Nov 8, 2011, 9:00 PM CST
- Expired
- Nov 8, 2011, 11:52 AM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Freeborn County, MN, Goodhue County, MN, Steele County, MN, Barron County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 78 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064 WWUS43 KMPX 080948 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 348 AM CST TUE NOV 8 2011 ...HEAVY SNOW POSSIBLE ACROSS PARTS OF WEST CENTRAL WISCONSIN TUESDAY NIGHT AND EARLY WEDNESDAY...WITH LESSER AMOUNTS OVER SOUTH CENTRAL MINNESOTA... .A WINTER STORM WATCH REMAINS IN EFFECT FOR TUESDAY NIGHT AND EARLY WEDNESDAY OVER PORTIONS OF WEST CENTRAL WISCONSIN...GENERALLY EAST OF A LINE FROM NEAR DURAND...TO MENOMONIE...TO RICE LAKE. A WINTER WEATHER ADVISORY WILL BE IN EFFECT FOR AREAS EAST OF A LINE FROM ALBERT LEA TO CANNON FALLS...TO NEW RICHMOND. IT APPEARS THAT WEST CENTRAL WISCONSIN WILL BE UNDER THE GREATEST THREAT OF RECEIVING 6 OR MORE INCHES OF SNOW. AREAS FARTHER WEST WILL SEE LESS SNOW...GENERALLY IN THE 2 TO 4 INCH RANGE. THERE WILL LIKELY BE A MIX OF RAIN AND SNOW DURING A PART OF TUESDAY EVENING...WHICH WILL LIMIT TOTAL ACCUMULATIONS. THE PERIOD OF THE MOST SIGNIFICANT SNOW WILL BE FROM ABOUT MIDNIGHT TO WEDNESDAY MORNING. A LOW PRESSURE SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS TODAY...WILL TRACK NORTHEAST TOWARD NORTHERN ILLINOIS OR FAR SOUTHERN WISCONSIN BY WEDNESDAY MORNING. MNZ078-085-093-WIZ015-023-024-081800- /O.UPG.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/ /O.NEW.KMPX.WW.Y.0038.111109T0300Z-111109T1800Z/ GOODHUE-STEELE-FREEBORN-BARRON-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA... RICE LAKE...BARRON...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT 348 AM CST TUE NOV 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * MAIN IMPACT...WET SNOW WITH 2 TO 4 INCHES OF ACCUMULATION...WHICH MAY LEAD TO DIFFICULT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ016-025>028-081800- /O.CON.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/ RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 348 AM CST TUE NOV 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. * TIMING...TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * MAIN IMPACT...HEAVY WET SNOW WITH SIX INCHES OF ACCUMULATION POSSIBLE...WHICH MAY LEAD TO DIFFICULT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JLT/JPR
1 follow-up statement
675 WWUS43 KMPX 081752 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1152 AM CST TUE NOV 8 2011 ...THREAT FOR HEAVY SNOW HAS DIMINISHED... .A WINTER STORM WATCH AND ADVISORY THAT WAS IN EFFECT FOR TONIGHT INTO WEDNESDAY OVER PORTIONS OF WEST CENTRAL WISCONSIN AND A PORTION OF SOUTHEAST MINNESOTA HAS BEEN CANCELED. A STORM SYSTEM DEVELOPING OVER THE SOUTHERN GREAT PLAINS IS NOW FORECAST TO TREK FARTHER SOUTHEAST THEN ORIGINALLY ANTICIPATED. THIS STORM TRACK HAS SHIFTED THE BAND OF HEAVIEST PRECIPITATION EAST OF THE WATCH AND ADVISORY AREA. ALTHOUGH BOTH THE WINTER STORM WATCH AND ADVISORY HAS BEEN CANCELED...A FEW INCHES OF SNOW COULD STILL OCCUR OVER A PORTION OF WEST CENTRAL WISCONSIN BY LATE WEDNESDAY MORNING. MNZ078-085-093-WIZ015-023-024-081900- /O.CAN.KMPX.WW.Y.0038.111109T0300Z-111109T1800Z/ GOODHUE-STEELE-FREEBORN-BARRON-ST. CROIX-PIERCE- INCLUDING THE CITIES OF...RED WING...OWATONNA...ALBERT LEA... RICE LAKE...BARRON...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT 1152 AM CST TUE NOV 8 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE WINTER WEATHER ADVISORY. A WINTER WEATHER ADVISORY THAT WAS IN EFFECT FOR TONIGHT INTO WEDNESDAY OVER PORTIONS OF WEST CENTRAL WISCONSIN AND A PORTION OF SOUTHEAST MINNESOTA HAS BEEN CANCELED. A STORM SYSTEM DEVELOPING OVER THE SOUTHERN GREAT PLAINS IS NOW FORECAST TO TREK FARTHER SOUTHEAST THEN ORIGINALLY ANTICIPATED. THIS STORM TRACK HAS SHIFTED THE BAND OF HEAVIEST PRECIPITATION EAST OF THE ADVISORY AREA. ALTHOUGH BOTH THE WINTER STORM WATCH AND ADVISORY HAS BEEN CANCELED...A FEW INCHES OF SNOW COULD STILL OCCUR OVER A PORTION OF WEST CENTRAL WISCONSIN BY LATE WEDNESDAY MORNING. $$ WIZ016-025>028-081900- /O.CAN.KMPX.WS.A.0006.111109T0300Z-111109T1800Z/ RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1152 AM CST TUE NOV 8 2011 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE WINTER STORM WATCH. A WINTER STORM WATCH THAT WAS IN EFFECT FOR TONIGHT INTO WEDNESDAY OVER PORTIONS OF WEST CENTRAL WISCONSIN AND A PORTION OF SOUTHEAST MINNESOTA HAS BEEN CANCELED. A STORM SYSTEM DEVELOPING OVER THE SOUTHERN GREAT PLAINS IS NOW FORECAST TO TREK FARTHER SOUTHEAST THEN ORIGINALLY ANTICIPATED. THIS STORM TRACK HAS SHIFTED THE BAND OF HEAVIEST PRECIPITATION EAST OF THE WATCH AREA. ALTHOUGH BOTH THE WINTER STORM WATCH AND ADVISORY HAS BEEN CANCELED...A FEW INCHES OF SNOW COULD STILL OCCUR OVER A PORTION OF WEST CENTRAL WISCONSIN BY LATE WEDNESDAY MORNING. $$ AZ/MG
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Nov 8, 2:31 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 8, 2:31 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
231 AM CST TUE NOV 8 2011
.DISCUSSION...
VERY COMPLICATED FORECAST IN THE SHORT TERM AS A DRY ATMOSPHERE
ACROSS N MN/WESTERN GREAT LAKES CONTINUES TO FILTER INTO MOST OF
MN...WITH MAYBE THE EXCEPTION ALONG THE IA BORDER OVER THE NEXT 12
TO 18 HRS.
SFC OBS AND RADAR TRENDS CONTINUED TO INDICATE THAT MOST OF THE
PRECIPITATION IS EVAPORATING BEFORE REACHING THE GROUND ACROSS N
IA...WITH CIGS STILL ABV 5K. OVER THE PAST FEW HRS...HRLY RAINFALL
AMTS HAVE BEEN CONFINED TO AREAS ALONG AND SOUTH OF I-80...WITH
STILL THE HEAVIEST ALONG THE IA/MO BORDER WHERE 00Z PRECIPITABLE
WATER VALUES HAVE BEEN 150 TO 200 PERCENT ABV NORMAL. COMPARE
THESE VALUES TO THE UPPER MIDWEST WHERE VALUES WERE ARND 50 TO 75
PERCENT OF NORMAL.
WITH THE PERSISTENT NE FLOW AT THE SFC AND ALOFT TO ARND 10K...THE
DRIER AIR WILL LIKELY CONTROL THE WX PATTERN UNTIL THE MAIN UPPER
LOW ACROSS NORTHERN NM...BEGINS TO MOVE OUT INTO THE PLAINS...AND
INTO THE MIDWEST BY LATER TONIGHT. BASICALLY THE WX SCENARIO WILL
BE VIRGA OR A SMALL CHC OF -RA/SPRINKLES FOR THE FAR SE 1/8 OF THE
FA THRU TODAY...WITH CONDITIONS DETERIORATING BETWEEN 03-09Z AS
THE MAIN SYSTEM MOVES INTO THE PLAINS.
BASED ON MODEL TRENDS OVER THE PAST FEW DAYS...AND THE INTERACTION
OF MID LEVEL FORCING LATE TONIGHT...BANDS OF LIGHT TO MODERATE
-RA/-SN...WILL BECOME ALL SN BY 09Z FOR MAINLY THE SE 1/4 OF THE
FA...OR MAINLY EAST OF A LINE FROM ALBERT LEA...TO RED WING TO NEW
RICHMOND WI. THE SE/E SUBURBS OF THE TWIN CITIES WILL LIKELY SEE
SOME -SN LATE TONIGHT AND EARLY WEDNESDAY MORNING...BUT
ACCUMULATIONS ARE NOT LIKELY.
ALTHOUGH CURRENT INDICATIONS THAT MOST OF THE HEAVY SNOWFALL WILL
BE EAST OF THE FA...THERE IS BRIEF TIME PERIOD WHERE MID/UPPER
LEVEL FORCING COMBINED WITH THE BEST DENDRITIC ZONE...TO PRODUCE
BANDS OF MODERATE SNOWFALL AND HINTS SNOWFALL RATES INCREASING TO
1/2 TO 1 INCH PER HR IN A SMALL AREA FROM EAU TO LADYSMITH. A
CROSS SECTION IN THIS AREA INDICATED THE PRESENCE OF INSTABILITY
ALOFT WHICH WILL ENHANCE UPWARD VERTICAL MOTION AND HIGHER
SNOWFALL RATES. THIS COULD ALLOW FOR SEVERAL INCHES OF SNOWFALL
ACROSS PORTIONS OF WC WI DURING THE 09-15Z TIME FRAME WHERE A
WINTER STORM WATCH IS PRESENTLY IN EFFECT.
ELSEWHERE...ADVISORY CRITERIA IS LIKELY FROM AEL TO RED WING TO
RICE LAKE. AFTER WED AFTN...NO SIGNIFICANT STORM SYSTEMS WILL
AFFECT THE REGION...WITH ONLY BRIEF PERIODS OF CLD CVR AND THE
POSSIBILITY OF FLURRIES...ESPECIALLY IN THE FAR NE FA THU NIGHT.
NO OTHER BIG CHGS IN THE EXTENDED PERIOD WITH A MILD PERIOD PAST
THU NIGHT. ..JLT..
&&
.AVIATION.../06Z TAF ISSUANCE/
WARM AND MOIST AIR CONTINUED TO LIFT NORTHWARD OVER IOWA. MOISTURE
SHOULD WORK INTO SOUTHEAST MN AND PARTS OF WESTERN WISCONSIN LATER
TONIGHT AND TUESDAY MORNING. THE LATEST COMPOSITE RADAR LOOP HAD
SHOWED THE PRECIP MOVING EAST-NORTHEAST OVER IOWA...WITH A LIMITED
PROGRESSION NORTHWARD. THE SURFACE LOW IS FORECAST TO LIFT NORTHEAST
OVER NORTHWEST ILLINOIS BY WEDNESDAY MORNING. WEATHER CONDITIONS WILL
LOWER TO LVFR TO MARGINAL VFR LATE TUESDAY/TUESDAY EVENING AT KEAU.
THE REST OF THE TAF SITES...WILL REMAIN VFR THROUGH THE PERIOD.
LIGHT AND VARIABLE WINDS.
KMSP...MINIMAL IMPACTS TO AVIATION OVER THE NEXT 30 HRS EXPECTED.
MSP LOOKS BE FAR ENOUGH NW OF THE SYSTEM OVER THE SRN/CENTRAL
PLAINS TO SEE NOTHING MORE THAN CIGS SLOWLY DESCENDING TO AROUND 5K
FT BY TUESDAY NIGHT. WINDS WILL LIKELY BE LGT AND VRB FOR A TIME
TONIGHT AS SFC RIDGE AXIS MOVES ACROSS THE FIELD...BUT BY THE TIME
THE MORNING PUSH BEGINS...WE WILL HAVE ESTABLISHED A PREDOMINATE
NE DIRECTION. SPEEDS LOOK TO REMAIN UNDER 10 KTS THROUGH TUESDAY
AFTERNOON...BUT WILL BEGIN INCREASING IN SPEED TUESDAY NIGHT AS
THE SFC LOW MOVES INTO NRN IL.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
FOR FREEBORN-GOODHUE-STEELE.
WI...WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-RUSK-ST.
CROIX.
&&
JLT/JVMHazardous weather outlook, Nov 7, 5:23 PM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 523 PM CST MON NOV 7 2011 MNZ078-085-093-WIZ015-016-023>028-082100- GOODHUE-STEELE-FREEBORN-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- 523 PM CST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM WILL PASS SOUTHEAST OF THE OUTLOOK AREA TUESDAY NIGHT AND EARLY WEDNESDAY. RAIN IS EXPECTED TO CHANGE TO SNOW TUESDAY EVENING...WITH SNOW CONTINUING THROUGH WEDNESDAY MORNING BEFORE ENDING. HEAVY SNOW IS POSSIBLE TUESDAY NIGHT AND EARLY WEDNESDAY FROM ALBERT LEA THROUGH NEW RICHMOND TO RICE LAKE ON EASTWARD. A WINTER STORM WATCH IS IN EFFECT FOR THIS AREA. SEE THE LATEST WINTER WEATHER MESSAGE FOR THE LATEST DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ053-060>063-069-070-076-077-083-084-091-092-WIZ014-082100- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SCOTT-DAKOTA-LE SUEUR- RICE-BLUE EARTH-WASECA-MARTIN-FARIBAULT-POLK- 523 PM CST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM WILL PASS SOUTHEAST OF THE OUTLOOK AREA TUESDAY NIGHT AND EARLY WEDNESDAY. SOME SNOW MAY OCCUR FROM SOUTH CENTRAL MINNESOTA THROUGH THE TWIN CITIES TO NORTHWEST AREAS OF WISCONSIN TUESDAY NIGHT AND EARLY WEDNESDAY. AT THIS TIME... ONLY MINOR ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>052-054>059-064>068-073>075-082-082100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER- REDWOOD-BROWN-NICOLLET-WATONWAN- 523 PM CST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Weather Advisories in Minnesota, 2011Winter Weather Advisories in Wisconsin, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.